Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 15, NWS Austin/San Antonio, TX

March 26, 2009Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2009, 9:05 AM CDT for Uvalde County, Texas. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2009, 9:05 AM CDT (14:05 UTC)
Expired
Mar 26, 2009, 10:00 AM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 9:05 AM CDTHAIL 0.25Uvalde, TX
Mar 26, 9:15 AM CDTHAIL 0.88Uvalde, TX
Mar 26, 9:22 AM CDTHAIL 0.751 S Uvalde, TX
Mar 26, 9:24 AM CDTHAIL 1Uvalde, TX
Mar 26, 9:31 AM CDTHAIL 1.752 Se Uvalde, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 261405
SVREWX
TXC463-261500-
/O.NEW.KEWX.SV.W.0015.090326T1405Z-090326T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN UVALDE COUNTY...

* UNTIL 1000 AM CDT.

* AT 904 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED 6 MILES WEST OF UVALDE...AND MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE UVALDE...KNIPPA AND SABINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2953 9952 2919 9941 2909 9991 2926 9999
TIME...MOT...LOC 1405Z 242DEG 22KT 2919 9987

$$
1 follow-up statement
000 
WWUS54 KEWX 261427
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT THU MAR 26 2009

TXC463-261500-
/O.CON.KEWX.SV.W.0015.000000T0000Z-090326T1500Z/
UVALDE TX-
927 AM CDT THU MAR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHEASTERN UVALDE COUNTY...

AT 926 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED NEAR UVALDE...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE KNIPPA AND SABINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2942 9949 2919 9941 2911 9984 2925 9983
TIME...MOT...LOC 1427Z 257DEG 20KT 2919 9972

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:20 AM CDT, 45 minutes earlier.

Area forecast discussion, Mar 26, 8:20 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT THU MAR 26 2009

.UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10-20 PERCENT AND
EXPAND FURTHER WEST GIVEN ONGOING CONVECTION OVER THE RIO GRANDE
PLAINS AND 06Z NAM12 QPF.

OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 710 AM CDT THU MAR 26 2009/

AVIATION...
COOL POOLING OF AIR FROM EAST CENTRAL TX HAS HELPED ENHANCE THE
DRIZZLE AND LOW CIGS/VSBYS FOR MOST OF THE AREA. THE INVERSION
WILL REACH DRT IN THE NEXT HOUR, AND LOCALLY DENSE FOG IS POSSIBLE
AT ANY OF THE TAF SITES. MIXING SHOULD INCREASE FROM 15Z TO 16Z
TO SHUT DONW THE DRIZZLE, BUT A FEW SHOWERS COULD DEVELOP LATE
THIS MORNING ALONG AND EAST OF I-35. ISOLATED SVR STORMS WILL BE
POSSIBLE IN THE AFTERNOON MAINLY EAST OF I-35. EXPECTING THE VFR
CONDTIONS TO BE SHORTER LIVED THIS AFTERNOON/EVENING WITH MORE LOW
LEVEL MOISTURE AND LESS EVENING MESOSCALE INTERFERENCES. THUS LIFR
CONDITIONS AND DRIZZLE SHOULD BE A PREVAILING CONDITION AGAIN
TONIGHT ALONG I-35.

FIRE WEATHER...
EASTWARD SHIFTING DRYLINE THIS AFTERNOON AND STRONG MIXING COULD
RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS
THIS AFTERNOON OVER VAL VERDE COUNTY. WINDS COULD BE MARGINAL...BUT
RH VALUES SHOULD DROP INTO THE SINGLE DIGITS OVER WESTERN PARTS OF
THE COUNTY. A FIRE WEATHER WATCH WAS ISSUED FOR THE PACIFIC FRONT
AND ASSOCIATED STORM SYSTEM FRIDAY. DRY CONDITIONS COULD DROP TO
BELOW THRESHOLDS BEFORE NOON, BUT WINDS ARE NOT EXPECTED TO PICK
UP UNTIL AROUND 18Z. STRONG WINDS COULD MAKE FOR ELEVATED FIRE
WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. PATCHY
LIGHT RAINS AND DRIZZLE SHOULD DRY OUT OF THE FINE FUELS AFTER
SEVERAL HOURS OF NW WINDS OF 15 TO 25 MPH. THUS CRITICAL FIRE WX
CONDITIONS MAY NEED TO BE CONSIDERED FOR FARTHER EAST IN LATER
SHIFTS.

PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 26 2009/

DISCUSSION...
FRONTAL BOUNDARY LIES ACROSS SOUTHERN PART OF CWA. EXPECT THE
BOUNDARY TO SHIFT BACK NORTHWARD TOWARD AS A WARM FRONT. THIS WILL
BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE EASTERN
COUNTIES. THERE IS ALSO A CHANCE THAT SOME STORMS COULD BE SEVERE
AND SPC HAS OUR EASTERN REGION IN A SLIGHT RISK AREA.

FRIDAY THE COLD AIR WILL MOVE INTO THE AREA AND ENOUGH MOISTURE
WILL REMAIN TO PRODUCE ANOTHER CHANCE FOR PRECIP IN THE EAST.
STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE DURING THE
AFTERNOON AND EVENING. WIND ADVISORY WILL LIKELY BE NECESSARY.

ONCE THE FRONT IS THROUGH WINDS WILL CALM DOWN AND WEEKEND WILL BE
COOLER AND DRY. THE NEXT CHANCE FOR PRECIP LOOKS TO BE NEXT
TUESDAY/WEDNESDAY WITH THE NEXT FRONTAL SYSTEM.

WILL UPDATE LATER THIS MORNING WITH FIRE WEATHER DISCUSSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              79  63  74  44  66 /  30  10  30  10  10
AUSTIN BERGSTROM INTL AIRPORT  79  63  76  45  68 /  30  10  30  10  10
NEW BRAUNFELS MUNI AIRPORT     80  60  78  40  68 /  30  -   20  10  10
BURNET MUNI AIRPORT            79  59  68  39  64 /  20  10  20  10  -
DEL RIO INTL AIRPORT           87  59  75  45  75 /  20  -    0  10  -
GEORGETOWN MUNI AIRPORT        78  62  71  41  66 /  20  10  30  10  10
HONDO MUNI AIRPORT             84  62  81  41  70 /  30  -   10  10  10
SAN MARCOS MUNI AIRPORT        80  60  78  39  69 /  30  10  20  10  10
LA GRANGE - FAYETTE REGIONAL   78  66  81  42  65 /  50  10  30  10  -
SAN ANTONIO INTL AIRPORT       82  65  77  44  71 /  30  -   20  10  10
STINSON MUNI AIRPORT           83  65  81  44  71 /  30  -   20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS...
FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL
VERDE...ZAVALA.

&&

11/04/JB
Hazardous weather outlook, Mar 26, 6:00 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT THU MAR 26 2009

TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
600 AM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A
LINE FROM LEXINGTON TO SEGUIN TO JOURDANTON LINE. THE SEVERE
THREAT IS MAINLY FOR LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON
INTO EARLY THIS EVENING.

AN EASTWARD MOVING DRYLINE IS EXPECTED TO PRODUCE NEAR CRITICAL
FIRE WEATHER CONDITIONS OVER VAL VERDE COUNTY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR PORTIONS OF SOUTH
CENTRAL TEXAS GENERALLY EAST OF A KERRVILLE TO CASTROVILLE TO
JOURDANTON LINE. A PACIFIC COLD FRONT WILL BRING STRONG WINDS AND
VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS FRIDAY
AFTERNOON AND EVENING.

THE APPROACHING PACIFIC FRONT MAY PRODUCE WINDS REACHING WIND
ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Mar 26, 7:19 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 SSE JOLLYVILLE        30.43N  97.74W
03/25/2009  M2.50 INCH       TRAVIS             TX   COCORAHS

            TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
            WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.

&&

EVENT NUMBER 00380

BF
Special weather statement, Mar 26, 8:20 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT THU MAR 26 2009

TXZ202-203-261415-
KINNEY-UVALDE-
820 AM CDT THU MAR 26 2009

...A STRONG THUNDERSTORM WAS AFFECTING KINNEY AND UVALDE COUNTIES...

AT 818 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR ANACACHO...OR 8 MILES SOUTHEAST OF SPOFFORD...MOVING NORTHEAST
AT 20 MPH.

PEOPLE IN SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ANACACHO...DABNEY...BLEWETT AND
CLINE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Mar 26, 8:39 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             10 NNW AUSTIN           30.40N  97.81W
03/25/2009  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN

&&

EVENT NUMBER 00381

JPB
Local storm report, Mar 26, 8:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT THU MAR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             CASTELL                 30.70N  98.50W
03/25/2009  E0.25 INCH       LLANO              TX   LAW ENFORCEMENT

0411 PM     HAIL             7 NNW ENCHANTED ROCK ST 30.61N  98.88W
03/25/2009  E1.75 INCH       LLANO              TX   PUBLIC

            PUBLIC REPORTED GOLFBALL SIZE HAIL SOUTHEAST OF
            CASTELL.

0435 PM     HAIL             CASTELL                 30.70N  98.50W
03/25/2009  M1.00 INCH       LLANO              TX   LAW ENFORCEMENT

            ALSO HEAVY RAIN CAUSING SOME FLOODING ON ROADWAYS

0441 PM     HAIL             5 WSW SUNRISE BEACH VIL 30.56N  98.50W
03/25/2009  M1.75 INCH       LLANO              TX   TRAINED SPOTTER

0445 PM     HAIL             SUNRISE BEACH VILLAGE   30.59N  98.42W
03/25/2009  M1.75 INCH       LLANO              TX   TRAINED SPOTTER

            VINYL SIDING DAMAGE ON NEARBY HOMES FROM LARGE HAIL

0452 PM     HAIL             KINGSLAND               30.66N  98.45W
03/25/2009  M0.75 INCH       LLANO              TX   TRAINED SPOTTER

0453 PM     HAIL             HORSESHOE BAY           30.54N  98.35W
03/25/2009  M2.00 INCH       BURNET             TX   TRAINED SPOTTER

0455 PM     HAIL             1 WSW HORSESHOE BAY     30.53N  98.37W
03/25/2009  M1.75 INCH       LLANO              TX   COCORAHS

            GOLFBALL SIZED HAIL REPORTED BY COCORAHS OBSERVER.
            STRONG WINDS IN ADVANCE OF HAIL.

0457 PM     HAIL             GRANITE SHOALS          30.59N  98.38W
03/25/2009  M0.50 INCH       BURNET             TX   TRAINED SPOTTER

            WIND GUSTS TO 50 MPH

0458 PM     HAIL             3 NE KINGSLAND          30.70N  98.42W
03/25/2009  M1.00 INCH       LLANO              TX   TRAINED SPOTTER

0508 PM     HAIL             MARBLE FALLS            30.58N  98.27W
03/25/2009  E1.25 INCH       BURNET             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED HALF DOLLAR HAIL IN
            MARBLE FALLS AT THE INTERSECTION OF FM 1431 AND HIGHWAY
            281.

0511 PM     HAIL             MARBLE FALLS            30.58N  98.27W
03/25/2009  M1.75 INCH       BURNET             TX   LAW ENFORCEMENT

0511 PM     HAIL             8 SE CASTELL            30.62N  98.40W
03/25/2009  E1.75 INCH       BURNET             TX   PUBLIC

            PUBLIC REPORTED GOLFBALL HAIL SOUTHEAST OF CASTELL.

0525 PM     HAIL             SPICEWOOD               30.48N  98.17W
03/25/2009  E1.50 INCH       BURNET             TX   TRAINED SPOTTER

0530 PM     HAIL             1 N LAGO VISTA          30.47N  98.00W
03/25/2009  E1.00 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED 1 INCH HAIL 1 MILE
            NORTH OF THE LAGO VISTA AIRPORT.

0539 PM     HAIL             3 ESE LEANDER           30.55N  97.82W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL IN
            LEANDER.

0539 PM     HAIL             2 SSE CEDAR PARK        30.49N  97.82W
03/25/2009  E1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            SPOTTER REPORTED GOLF BALL SIZE HAIL AND WIND GUST OF
            55MPH AT THE INTERSECTION OF HIGHWAY 183 AND 620.

0540 PM     HAIL             LEANDER                 30.56N  97.86W
03/25/2009  E0.88 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            SPOTTER REPORTED NICKLE SIZE HAIL IN LEANDER.

0540 PM     HAIL             ANDERSON MILL           30.45N  97.81W
03/25/2009  E1.00 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED HAIL NEAR ANDERSON MILL
            AND HIGHWAY 183.

0540 PM     HAIL             CEDAR PARK              30.51N  97.83W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0540 PM     HAIL             ROUND ROCK              30.52N  97.67W
03/25/2009  E2.00 INCH       WILLIAMSON         TX   PUBLIC

0541 PM     HAIL             1 SSE LEANDER           30.55N  97.85W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL COVERING
            THE GROUND SOUTHEAST OF LEANDER

0542 PM     HAIL             AUSTIN                  30.27N  97.74W
03/25/2009  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

0542 PM     HAIL             1 ESE CEDAR PARK        30.51N  97.82W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED 1 INCH HAIL NEAR CEDAR PARK.

0544 PM     HAIL             1 SW ANDERSON MILL      30.44N  97.82W
03/25/2009  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED GOLFBALL SIZE HAIL ON
            BRIMFEILD COURT.

0544 PM     HAIL             CEDAR PARK              30.51N  97.83W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0545 PM     HAIL             5 W GEORGETOWN          30.65N  97.77W
03/25/2009  E0.75 INCH       WILLIAMSON         TX   AMATEUR RADIO

            AMATEUR RADIO REPORT RELAYED BY NWS FORT WORTH.

0545 PM     HAIL             1 SE ANDERSON MILL      30.44N  97.79W
03/25/2009  E2.50 INCH       TRAVIS             TX   TRAINED SPOTTER

            SPOTTER REPORTED TENNIS BALL SIZE HAIL AT POND SPRINGS
            AND ANDERSON MILL ROAD.

0545 PM     HAIL             1 WSW WELLS BRANCH      30.44N  97.70W
03/25/2009  E2.00 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED 2 INCH HAIL AT WELLS
            BRANCH.

0545 PM     HAIL             3 SSE JOLLYVILLE        30.41N  97.73W
03/25/2009  E2.75 INCH       TRAVIS             TX   AMATEUR RADIO

            AMATEUR RADIO REPORTED BASEBALL SIZE HAIL AT WHISPERING
            VALLEY DRIVE AND DUVAL ROAD.

0545 PM     TSTM WND DMG     1 SW JOLLYVILLE         30.44N  97.76W
03/25/2009                   TRAVIS             TX   EMERGENCY MNGR

            AUSTIN EMERGENCY MANAGEMENT REPORTED POWERLINES DOWN AT
            12000 BLOCK OF DRINGENBERG DRIVE.

0545 PM     HAIL             4 S JOLLYVILLE          30.39N  97.75W
03/25/2009  E3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            TEACUP SIZE HAIL REPORTED BY MEDIA NEAR THE ARBORETUM.

0545 PM     HAIL             10 NNW AUSTIN           30.40N  97.81W
03/25/2009  M2.50 INCH       TRAVIS             TX   CO-OP OBSERVER

            AUSTIN GREAT HILLS NWS COOP OBSERVER REPORTED TENNIS
            BALL SIZE HAIL ON AND OFF BETWEEN 545PM AND 555PM.
            SHREDDED LEAVES...DENTS IN AUTOS AND GUTTERS ON
            ROOF...ALONG WITH A PATIO TABLE GLASS TOP SHATTERED.
            TSTM TOTAL RAINFALL OF 0.47 WITH TSTM WIND GUSTS E30 TO
            40 MPH.

0545 PM     HAIL             2 SSE JOLLYVILLE        30.43N  97.74W
03/25/2009  M2.50 INCH       TRAVIS             TX   COCORAHS

            TENNIS BALL SIZE HAIL BROKE HOUSE AND CAR
            WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.

0545 PM     HAIL             10 NNW AUSTIN           30.40N  97.81W
03/25/2009  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            MILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN

0550 PM     HAIL             1 S BRUSHY CREEK        30.49N  97.74W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
            BRUSHY CREEK.

0550 PM     HAIL             2 SW BRUSHY CREEK       30.49N  97.77W
03/25/2009  M1.00 INCH       WILLIAMSON         TX   COCORAHS

            COCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF
            BRUSHY CREEK.

0555 PM     HAIL             1 W PFLUGERVILLE        30.44N  97.64W
03/25/2009  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

0555 PM     HAIL             3 SSE JOLLYVILLE        30.41N  97.74W
03/25/2009  M2.50 INCH       TRAVIS             TX   COCORAHS

            DENTS IN CAR...BROKEN CAR WINDOWS. HAIL SIZE MOSTLY 1
            TO 1.5 INCH.

0600 PM     HAIL             2 S PFLUGERVILLE        30.41N  97.62W
03/25/2009  E0.50 INCH       TRAVIS             TX   PUBLIC

            MEMBER OF THE PUBLIC REPORTED MARBLE SIZE HAIL SOUTH OF
            PFLUGERVILLE

0600 PM     HAIL             ROUND ROCK              30.52N  97.67W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            SOME DAMAGE TO ROOFS

0601 PM     HAIL             1 S ROUND ROCK          30.50N  97.67W
03/25/2009  M1.75 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0615 PM     HAIL             2 SSW JOLLYVILLE        30.42N  97.76W
03/25/2009  M2.00 INCH       TRAVIS             TX   COCORAHS

            HEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF
            SHINGLES.

0630 PM     HAIL             COUPLAND                30.47N  97.38W
03/25/2009  E0.75 INCH       WILLIAMSON         TX   PUBLIC

&&

EVENT NUMBER 00337 00375 00338 00339 00346 00340 00341 00345 00342
00343 00347 00344 00373 00354 00348 00361 00362 00349 00350 00356
00364 00370 00355 00363 00351 00352 00353 00357 00359 00367 00368
00372 00378 00380 00381 00365 00366 00358 00382 00369 00376 00360
00379 00371

JPB
Special weather statement, Mar 26, 8:44 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT THU MAR 26 2009

TXZ183-184-202-261445-
EDWARDS-KINNEY-VAL VERDE-
844 AM CDT THU MAR 26 2009

...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS...KINNEY AND VAL VERDE
COUNTIES...

AT 842 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
6 MILES EAST OF AMISTAD VILLAGE...OR 7 MILES NORTH OF
DEL RIO...MOVING NORTHEAST AT 20 MPH. A SPOTTER REPORTED PEA SIZE
HAIL IN NORTHWEST DEL RIO NEAR LAKE AMISTAD.

PEOPLE IN NORTHWESTERN KINNEY...SOUTHWESTERN EDWARDS AND VAL VERDE
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Mar 26, 9:02 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT THU MAR 26 2009

TXZ203-204-218-219-261500-
FRIO-MEDINA-UVALDE-ZAVALA-
902 AM CDT THU MAR 26 2009

...STRONG THUNDERSTORMS WERE AFFECTING FRIO...MEDINA...UVALDE AND
ZAVALA COUNTIES...

AT 900 AM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS BETWEEN CONCAN...BLEWITT...FRIO TOWN...AND
SABINAL...MOVING EAST AT 20 MPH.

PEOPLE IN NORTHEASTERN ZAVALA...NORTHERN FRIO...UVALDE AND WESTERN
MEDINA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:04 AM CDTFire Weather WatchEWXAtascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more10 hr
Mar 26, 8:47 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde43 min
Mar 26, 9:29 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde61 min
Mar 26, 9:35 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde55 min
Mar 26, 10:23 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde38 min
Mar 26, 10:25 AM CDTSevere Thunderstorm WarningEWXFrio, Medina65 min
Mar 26, 10:41 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde2 hr
Mar 26, 10:43 AM CDTSevere Thunderstorm WarningEWXKinney, Medina, Uvalde62 min
Mar 26, 10:58 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde62 min
Mar 26, 11:10 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina30 min
Mar 26, 11:54 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina, Zavala51 min
Mar 26, 12:27 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina63 min
Mar 26, 12:48 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Wilson42 min
Mar 26, 1:03 PM CDTTornado WarningEWXAtascosa27 min
Mar 26, 1:24 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes66 min
Mar 26, 1:29 PM CDTRed Flag WarningEWXEdwards, Val Verde5 hr
Mar 26, 2:08 PM CDTSevere Thunderstorm WarningEWXKarnes37 min
Mar 26, 3:50 PM CDTRed Flag WarningEWXAtascosa, Bandera, Blanco, Dimmit, Edwards, Frio and 10 more30 hr
Mar 26, 4:00 PM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more29 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.